Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest medication dosage for mycobacterium tuberculosis

Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14574 Questions

default
Posted on Wed, 31 Dec 2014 in Lung and Chest disorders
Question: Dear Sir,
I have been prescribed for the tablet AKuriT-4 tablets for the Mycobacterium Tuberculosis. I was prescribed by my Doctor suggested as mentioned below,
1) I should take one tablet after breakfast & 2nd tablet after 10 minutes gap with first one tablet for initial 5 days.
2) From 6th day onwards, i need to take 3 tablets with the 10 minutes interval for next five days.
3) From 11th day onwards, i need to take 4 tablets with the 10 minutes interval for TWO months.
Dear Sir,
Please advise me on the above prescription as i am under confusion about the prescription suggested by my Doctor. My Age:32, weight 52kg & Female.
doctor
Answered by Dr. Kaushal Bhavsar 47 minutes later
Brief Answer:
don't follow this.

Detailed Answer:
Hello dear, thanks for your question on HCM.
In my opinion you should not follow this regimen. It is not standard practice to give anti tb drugs in such a manner.
According to your weight you need
1. Rifampicin 450
2. Etambutol 800
3. Pyrazinamide 1500
4. Isoniazid 300.
And all drugs you need to take at a same time. Best is before breakfast on empty stomach. But due to gastritis you can take all drugs after breakfast.
Akurit 4 when given in 4 tablet dose it will be higher dose and so the side effects will be more.
Better to take AKT 4. It is having blister pack of 3 tablets and 1 capsule. You need to take 1 blister pack daily for 2 months.
So don't take Akurit 4. And don't take it in a way you have been prescribed. It is totally wrong prescription. Instead, take AKT4. It will be perfect for your weight.
Hope I have solved your query.
I will be happy to help you further.
Wish you good health.
Thanks.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Gastritis

doctor1 MD

I have been experiencing severe gastritis. Endoscope showed pre-pyloric inflammation. No other damage was visible. We are waiting on results of the...

doctor1 MD

My doctor diagnosed me with gastritis in May of 2010. I have continued to have these attacks since. I have a dull constant pain and a stabbing...

doctor1 MD

Hello, today Ive noticed my pee to be cloudy with a strong and unusual Oder. I was wondering if there could be any suggestions on what that could...

doctor1 MD

I have gastritis and take prescription Prilosec daily. Recently I will have a funny feeling, almost like light pressure under my left breast. I...

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the...

doctor1 MD

I have a pain on the right side of chest more toward the back. I feel it when I take a deep breath, or cough . and it feels almost like a sore...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .